A 45-year-old member asked:
What to do if i am highly alergic to codeine and opaites.?
1 doctor answer • 2 doctors weighed in
Allergy and Immunology 21 years experience
Ensure It's Allergy: Codeine and opiates can cause non-allergic itching or hives. In fact before allergists could use histamine as a positive control for allergy testing they used codeine as a substitute because if you poke it into the skin, it creates a red itchy bump.
3.8k viewsReviewed >2 years ago
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.